Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anafranil is great. But how would come off it?

Posted by tom_traubert on November 29, 2004, at 8:58:58

In reply to Re: Anafranil is great. But how would come off it? tom_traubert, posted by AlexSamuel on November 29, 2004, at 3:12:49

Anafranil has a physical dependence for sure, but in my case, I was on Klonopin also, which I think was more difficult to discontinue. I really don't know what to suggest, but it's definitely something that's between you and your doctor. The hard part about getting off meds is that the withdrawal symptoms persuade you into believing that you need the meds even more. That the symptoms that caused you to start the medication come back even stronger due to withdrawal symptoms, which throws you into a panic and makes you think "what the hell was i thinking, I really need to be on meds." But it's a real waiting game. You have to be prepared for symptoms to return with possible periods of them being worse than you remember.

Maybe you should start a new thread asking everyone on this site how they were weaned off, because my experience isn't typical. I was drinking and smoking pot, which got me hypomanic, and I started to miss dosages, became more hypomanic, and abruptly stopped taking all meds, which threw me into a full blown manic episode. The worst. I learned later that abruptly cutting off, not tapering off, can cause a manic
episode. You can taper off safely, but never never never just stop. The risk is too high.

Anyway, to get me down from my mania, they pumped me full of zyprexa, depakote, and xanax. It worked, all right, and I gained 25 pounds and became a zombie. they stopped the zyprexa, and started my on zoloft, but I was depressed as hell. They wanted to keep me on the depakote because I had earned the new dx of bipolar, which of course is reasonable, because 1 episode is enough to warrant the label. But I was convinced that it was caused by the abrupt withdrawal of my meds, and I later found evidence to support my claim. At the time, I was miserable and medicated to the gills and I was just fed up. I reached a point where I just wanted to try, so with my doctor, who took a lot of convincing, I tapered off the depakote and the zoloft and the xanax. For about 6 months it was really really scary. Everything the anafranil had kept down for 6 years was up and alive and ocd-ing it's way with me. There was high anxiety, even some mild paranoia. I didn't care--I was hell bent on moving on with my life. I got an office job, started exercising, continued with cbt, and got on. After a while, it wasn't so scary. It was still a challenge. But I was able to really deal with ocd for the first time and I don't regret it one bit.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:tom_traubert thread:420388
URL: http://www.dr-bob.org/babble/20041128/msgs/421772.html